Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Gratification disorder, jerking, autism, sensory integration dysfunction. On melatonin. Related symptoms?

My 8 yr old grand daughter has just been diagnosed with Gratification disorder....since she was 12-18mths old she has been doing what we class as jerks is a series of movements using arms and legs whilst sat on the floor...these can last between 10 mins and an hour....she is also being investigated for autism ...although no one will diagnose, the lastest excuse is that they don t want her to go to them when she is 13 and ask why has she been diagnosed as autistic!!! she is on medication for sleep ( melatonin ....10 mg a night....(2x2mg immediate release and 2x3mg slow release) and also has Sensory Integration Dysfunction ....are all these related??
Asked On : Fri, 22 Jun 2012
Answers:  1 Views:  216
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pediatrician 's  Response

Thank you for your query.

Sensory Integration Dysfunction is not a recognized diagnosis in the WHO ICD-10. Most paediatricians are of the view that Gratification Disorder (or Infantile Masturbation) is a normal and common behaviour. Hence it is not possible to say whether they are related. It is best to keep your granddaughter under observation and encourage her to do normal activities and divert her attention when she is making abnormal movements.

I hope I have answered your query to your satisfaction.

Wishing your granddaughter all the best.


Rajiv K Khandelwal
Answered: Tue, 11 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor